| Model Number |
802214 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/29/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.The device was not returned.
Event or Problem Description
It was reported that the nurse caring for the patient attempted to perform a straight catheterization to obtain a urine specimen.The urethral catheter folded over on itself.The customer heard this also occurred yesterday and took a new, clean, catheter and tried to perform on a manikin, and the same thing happened.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "catheter is not stiff enough or catheter too stiff for insertion rough or irregular shape protrusions".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿directions for use: visually inspect the product for any imperfections or surface deterioration prior use.1.Remove tray lid.2.Place underpad beneath patient, plastic side down.3.Put on cuffed gloves.4.Position drape on patient.5.Open lubricant.Lubricate catheter.6.Open packet of swabs.7.Prep patient with swabs.8.Proceed with catheterization in usual manner.9.If specimen is required, fill sterile container from catheter.10.If urine is placed in specimen jar: a) secure cap.B) label specimen jar.C) send specimen to laboratory.Warning: after use, the product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Warning: on catheter, do not se ointments or lubricants having a petrolatum base.They will damage latex or silicone.¿ h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description